Rash with Caelyx

Mum is due her 3rd dose of Caelyx this Thursday. After the 2nd dose she noticed a few mouth ulcers and raised lumps on her legs. The ones on her legs have got worse over the last 2 weeks, very itchy, she has tried calamine lotion, avoided baths but taken showers not to hot though but nothing seems to work at reducing the itching and soreness. Does anyone have any suggestions as to what to try now especially with her next chem due?

Thank you

Sue

5 Replies

oldestnewest
  • Hi Sue,

    Neem works well for many people, and is not horribly expensive:

    theneemteam.co.uk/acatalog/...

    Best wishes,

    Isadora

  • Hi Sue

    I've just had 6 caelyx and due for 7th next week. I've used E45 moisturiser on hands and feet as well as Udder Cream (only available on internet) and have kept problems to a minimum. I use either one or the other about 3 times a day and certainly after every bath/shower. E45 itch cream is also good as my skin has become progressively more itchy, especially at night and I just use it on which ever bit of my body is affected. My onc. prescribed something for mouth ulcers (sorry can't remember the name) but it was very effective and better than anything you can buy over the counter so maybe mum can get something that way or through her GP. Sorry can't help with the leg lumps but sounds like she should discuss with her oncologist. Overall I've found caelyx very effective and apart from the things we've discussed more or less side effect free. My CA is down to 15 so hopefully I'll have some time in remission and I do hope it works as well for your mum. Good luck. Meryl

  • Meryl,

    Thank you for replying, Mum had a severe reaction on her 2nd Taxol and had to stop treatment and was moved onto caelyx, so just a bit concerned that the reaction to this may become severe and they stop this drug as well. She does use E45, probably not as often as you mention though, I will advise her to use more often. Seeing the onc tomorrow for chemo and scan results, so will ask her about the other problems. Pleased you are managing oaky on Caelyx, hope it continues for you.

    All the very best.

    Take care

    Sue

  • Dear Sue

    I hope by now your mother has been able to discuss with the doctors the best way of dealing with the sores and rashs she has experienced. It is often helpful to make sure that things don't get too hot - so avoiding any friction around legs and feet ( loose fitting shoes and clothes) and pat things dry after a - cool shower - and don't drink hot drinks they need to be cool or tepid. If you want to discuss things further do give the Ovacome office a ring

    Best Wishes

    Ruth

  • Ruth,

    Can you advise on your number please? Mum had her 3rd treatment a reduced dosage and 14 days after chemo she can hardly move her hands and feet. Just wondering whether steriods were a possibility? I did ask the oncologist 5 weeks ago and she said no to them. Worried in case the hospital now say no to Cealyx.

    thanks

    Sue

You may also like...